Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 196, NWS Twin Cities, MN

August 10, 2010Isanti County, Kanabec County, Mille Lacs County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 10, 2010, 4:50 PM CDT for Isanti County, Kanabec County, Mille Lacs County, Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 4:50 PM CDT (21:50 UTC)
Expired
Aug 10, 2010, 5:45 PM CDT
In force
55 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN

The radar

The Minneapolis radar (KMPX), 86 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:10 PM CDTTSTM WND DMG5 W Isanti, MNPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS53 KMPX 102150
SVRMPX
MNC059-065-095-102245-
/O.NEW.KMPX.SV.W.0196.100810T2150Z-100810T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN KANABEC COUNTY IN EAST CENTRAL MINNESOTA...
  ISANTI COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 545 PM CDT

* AT 446 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED NEAR PRINCETON...AND MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  CAMBRIDGE...
  MORA...
  PEASE...
  ISANTI...
  BODUM...
  DALBO...
  GRANDY...
  LEWIS LAKE...
  STANCHFIELD...
  OGILVIE...
  BRAHAM...
  GRASSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4551 9315 4544 9347 4546 9352 4556 9352
      4556 9367 4558 9372 4597 9349 4597 9314
TIME...MOT...LOC 2150Z 221DEG 27KT 4560 9353
WIND...HAIL 60MPH <.75IN

$$
1 follow-up statement
799 
WWUS53 KMPX 102217
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
517 PM CDT TUE AUG 10 2010

MNC059-065-095-102245-
/O.CON.KMPX.SV.W.0196.000000T0000Z-100810T2245Z/
MILLE LACS MN-KANABEC MN-ISANTI MN-
517 PM CDT TUE AUG 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ISANTI...
SOUTHERN KANABEC AND SOUTH CENTRAL MILLE LACS COUNTIES UNTIL 545 PM
CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OGILVIE TO LEWIS LAKE TO BODUM...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MORA...OGILVIE...GRANDY...STANCHFIELD...BRAHAM...GRASSTON...QUAMBA
  AND BRUNSWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4551 9315 4544 9347 4546 9352 4556 9352
      4556 9367 4558 9372 4597 9349 4597 9314
TIME...MOT...LOC 2217Z 221DEG 27KT 4581 9347 4575 9334
          4555 9320
WIND...HAIL 60MPH <.75IN

$$

RAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:24 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 10, 1:24 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
124 PM CDT TUE AUG 10 2010

.DISCUSSION...

SEVERAL FACTORS WILL LEAD TO VERY LOW CONFIDENCE IN THE SHORT TERM
AS MOISTURE CONVERGENCE/THETA-E ADVECTION AND CURRENT CONVECTION
ACROSS WESTERN MN WILL LEAD TO A DISRUPTION OF POPS/QPF OVERNIGHT.

CURRENT REGIONAL RADAR AND WV IMAGERY DOES SHOW THE APPARENT
UPPER LOW BEGINNING TO DEVELOP NEAR THE SD/ND/MN BORDER EARLY THIS
AFTN. THEREFORE...BEST OVERALL LIFT/MOISTURE ADVECTION WILL BE
ACROSS WC MN...AND INTO N MN FOR THE NEXT SEVERAL HRS...WITH
FLOODING BECOMING A MAJOR PROBLEM. CONVECTIVE LINE OF STORMS
ACROSS SW/WC MN CONTINUES TO BUILD TO THE N/NE...WHICH WILL LEAD
TO LIKELY POPS ACROSS SOUTHERN/EC/C MN...AS WELL AS WC WISCONSIN
LATER THIS AFTN/EVENING HRS. HOWEVER...MAIN SFC FRONT OR
CONVERGENCE LINE...WITH AMPLE MOISTURE IN THE BOUNDARY LAYER...MAY
ALLOW FOR MORE DEVELOPMENT ACROSS EASTERN SD/WESTERN MN LATER
THIS EVENING. HOWEVER...THIS IS WHERE CONFIDENCE REMAINS LOW AS
THE MAIN LIFT WILL BE ACROSS NORTHERN MN. THEREFORE...LATE
AFTN/EVENING FORECAST IS BASED ON CURRENT RADAR TRENDS IN THE NEXT
2-3 HRS...WITH ONLY CHC POPS OVERNIGHT IN FAR EASTERN MN/WESTERN
WISCONSIN...WITH NIL OR 10-15% IN THE FAR WEST. LATER SHIFTS WILL
NEED TO UPDATE IF CONVECTION DECIDES TO DEVELOP IN EASTERN SD THIS
EVENING.

AFTER TONIGHT...MAIN UPPER LOW WILL BE ACROSS NORTHERN MN/SOUTHERN
CANADIAN...WITH ONLY A WEAK CONVERGENCE LINE MOVING ACROSS THE
FA. ALTHOUGH THERE REMAINS SOME THREAT OF REDEVELOPMENT WEDNESDAY
AFTN...ESPECIALLY IN WESTERN WISCONSIN...AND CENTRAL MN...NOT TO
CONFIDENT TO CHG CURRENT FORECAST TRENDS. AFTER WEDNESDAY...MODELS
ARE SPEEDING UP THE NEXT SHORT WAVE AND ASSOCIATED LIFT/MOISTURE
TO AFFECT THE WESTERN FA BY LATE WEDNESDAY NIGHT/THURSDAY MORNING.
ALTHOUGH IT WILL RAIN BY LATE IN THE WEEK...TIMING OF THE ONSET OF
CONVECTION REMAINS A PROBLEM. HAVE UPDATED FOR A FASTER SCENARIO
FOR SHRA/TSRA IN THE W/SW FA...WITH A CONTINUE CHC THRU LATE
FRIDAY. THIS SHORT WAVE BY THE END OF THE WEEK IS FAIRLY
STRONG...WITH A STRONG PVA ANOMALY MOVING ACROSS THE DAKOTAS BY
LATE FRIDAY AFTN/EVENING. SVR WX IS A GOOD
POSSIBILITY...ESPECIALLY IF INSTABILITY AND UPPER DYNAMICS COME
TOGETHER DURING PRIME HEATING. SEE LATEST SPC PAGE FOR THE LATEST
INFORMATION.

AFT SATURDAY...AND INTO TUESDAY...A BROAD AREA OF LOW
PRESSURE/UPPER TROUGH/ THAT WILL BE CENTERED ACROSS HUDSON BAY BY
EARLY NEXT WEEK...WILL LEAD TO NW FLOW IN OUR REGION...AND A MUCH
COOLER/STABLE CANADIAN AIR MASS. ..JLT..

&&

.AVIATION... /18Z TAF ISSUANCE/

SHOWERS ARE WEAKENING EARLY THIS AFTERNOON ACROSS WEST CENTRAL WI
WHILE MORE STORMS ARE TAKING SHAPE ACROSS WESTERN MN. THE LATEST
STORMS ARE ALREADY NEARING A KAXN TO KRWF LINE AND ARE AHEAD OF A
SURFACE TROUGH ALONG THE SD/MN BORDER. HRRR...RUC AND 4KM SPC WRF
INDICATE THIS ACTIVITY WILL MARCH ACROSS THE MN TAF SITES THIS
AFTERNOON AND INTO WEST CENTRAL WI THIS EVENING. TORRENTIAL
DOWNPOURS WILL ACCOMPANY THE STORMS WITH MVFR OR LOWER CONDITIONS.
CONFIDENCE NOT HIGH ON HOW MUCH ADDITIONAL ACTIVITY WILL FORM
TONIGHT AS THE REGION REMAINS IN MOIST UNSTABLE SOUTHERLY FLOW.
THE SURFACE WINDS WILL SLACKEN TONIGHT AND WITH THE RAIN FROM
TODAY...STRATUS/FOG IS LOOKING MORE LIKELY DURING THE LATE
NIGHT/EARLY MORNING HOURS ON WEDNESDAY AT THE TAF SITES.

KMSP...CLEARING EARLY THIS AFTERNOON WILL BE FOLLOWED BY MORE
STORMS ARRIVING FROM THE WEST AROUND 23Z. EASTERLY WINDS EARLY
THIS AFTERNOON WILL TURN SOUTHEAST WITH SPEEDS IN THE 12 TO 15
KNOT RANGE WITH GUSTS TO AROUND 20 KNOTS. THE STORMS THIS EVENING
WILL AGAIN BE ACCOMPANIED BY TORRENTIAL DOWNPOURS WITH MVFR OR
LOWER CONDITIONS. LIGHT SOUTHERLY WINDS WILL DEVELOP DURING THE
EVENING ALONG WITH SOME CLEARING. THIS WILL LEAD TO STRATUS/FOG
DEVELOPING OVERNIGHT WITH MVFR OR LOWER CONDITIONS EXPECTED IN THE
10Z-15Z TIME FRAME.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JLT/RAH
Hazardous weather outlook, Aug 10, 12:00 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 PM CDT TUE AUG 10 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1200 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE WEATHER THREATS. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE...
ACROSS WEST CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA INTO
EARLY THIS EVENING. TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THE
STORMS THIS AFTERNOON AND TONIGHT WITH RAINFALL RATES UP TO 2
INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE EAST OF I-35 ON WEDNESDAY. SEVERE
WEATHER IS NOT EXPECTED... BUT HEAVY RAIN WILL REMAIN A POTENTIAL
THREAT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY NIGHT INTO SATURDAY... THEN AGAIN ON MONDAY. THERE IS A
SLIGHT RISK THAT THE STORMS THURSDAY NIGHT AND FRIDAY COULD BE
SEVERE... ALTHOUGH IT IS TOO SOON TO PINPOINT THE LOCATIONS AND
SPECIFIC TIME FRAME WHEN SEVERE WEATHER IS MOST LIKELY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 10, 3:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND DMG     1 NNW CUMBERLAND        45.55N 92.03W
08/07/2010                   BARRON             WI   NWS STORM SURVEY

            DOWNBURST CAUSED EXTENSIVE TREE DAMAGE ONE MILE NORTH
            NORTHWEST OF CUMBERLAND INCLUDED SEVERAL LARGE TREES
            UPROOTED. ROOF COMPLETELY RIPPED OFF LARGE OUT BUILDING

            APPROXIMATELY TWO AND ONE HALF MILES NORTH OF CUMBERLAND.

&&

DEVINNY
Local storm report, Aug 10, 4:09 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TORNADO          5 NE CUMBERLAND         45.59N 91.95W
08/07/2010                   BARRON             WI   NWS STORM SURVEY

            MOST SERIOUS STRUCTURAL DAMAGE INCLUDED A BARN AND GARAGE
            DEMOLISHED. EXTENSIVE TREE DAMAGE THROUGH TORNADO PATH
            INCLUDING HUNDREDS OF TREES SNAPPED AND UPROOTED.
            STRONGEST TREE DAMAGE INCLUDED A FOUR FEET DIAMETER TREE
            SNAPPED AND MULTIPLE ONE TO TWO FEET DIAMETER TREES
            SNAPPED AND UPROOTED.

&&

DEVINNY
Special weather statement, Aug 10, 4:15 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT TUE AUG 10 2010

MNZ067-068-102200-
CARVER-SIBLEY-
415 PM CDT TUE AUG 10 2010

...THUNDERSTORMS MOVING INTO CARVER...AND SIBLEY COUNTIES THROUGH
500 PM CDT...

AT 409 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR GREEN ISLE. THIS STORM WAS MOVING NORTHEAST AT 30
MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HAMBURG.
  NORWOOD/YOUNG AMERICA.
  COLOGNE.
  WACONIA.
  VICTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FUNNEL CLOUD WAS REPORTED AT 410 PM NEAR GREEN ISLE.

&&

LAT...LON 4469 9413 4472 9409 4472 9402 4477 9402
      4489 9384 4489 9354 4457 9394
TIME...MOT...LOC 2115Z 223DEG 27KT 4471 9393
Local storm report, Aug 10, 4:23 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FUNNEL CLOUD     1 ENE BERTHA            46.27N 95.04W
08/07/2010                   TODD               MN   TRAINED SPOTTER

0803 PM     HAIL             4 NW LASTRUP            46.08N 94.12W
08/07/2010  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0803 PM     TORNADO          3 W EVANSVILLE          46.01N 95.75W
08/07/2010                   DOUGLAS            MN   NWS STORM SURVEY

            AN NWS STORM DAMAGE SURVEY FROM THE OFFICE IN GRAND FORKS
            DETERMINED THAT AN EF-1 TORNADO TOUCHED DOWN IN GRANT
            COUNTY AND PRODUCED INTERMITTENT DAMAGE EASTWARD INTO
            DOUGLAS COUNTY. DAMAGE IN DOUGLAS COUNTY WAS TREE DAMAGE.
            TOTAL PATH LENGTH WAS ABOUT 19 MILES...APPROXIMATELY
            THREE AND A HALF MILES IN DOUGLAS COUNTY. TIME AND
            LOCATION ARE ESTIMATES OF WHEN THE TORNADO CROSSED INTO
            DOUGLAS COUNTY.

0805 PM     TORNADO          3 W EVANSVILLE          46.01N 95.75W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

0812 PM     TSTM WND DMG     EVANSVILLE              46.01N 95.68W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

            MOST OF THE CITY LOST POWER.

0812 PM     FUNNEL CLOUD     5 SW BERTHA             46.21N 95.14W
08/07/2010                   TODD               MN   EMERGENCY MNGR

            NEAR COUNTY RD 22 AND COUNTY RD 1

0817 PM     TSTM WND DMG     3 N BRANDON             46.01N 95.60W
08/07/2010                   DOUGLAS            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0818 PM     TORNADO          4 S EVANSVILLE          45.95N 95.68W
08/07/2010                   DOUGLAS            MN   PUBLIC

            A BRIEF TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC
            SOUTH OF EVANSVILLE, NEAR INTERSTATE 94.

0820 PM     HAIL             1 E BRANDON             45.97N 95.58W
08/07/2010  M1.00 INCH       DOUGLAS            MN   FIRE DEPT/RESCUE

0823 PM     FUNNEL CLOUD     13 N ALEXANDRIA         46.06N 95.38W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

            FUNNEL CLOUD SIGHTED OVER NORTH END OF LAKE MILTONA.

0823 PM     FUNNEL CLOUD     5 NW ALEXANDRIA         45.93N 95.45W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

            OCCURRED 8 MILES SOUTHWEST OF LAKE MILTONA.

0826 PM     FUNNEL CLOUD     7 W ALEXANDRIA          45.87N 95.52W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

0827 PM     FUNNEL CLOUD     7 NW ALEXANDRIA         45.95N 95.48W
08/07/2010                   DOUGLAS            MN   LAW ENFORCEMENT

0837 PM     FUNNEL CLOUD     ALEXANDRIA              45.87N 95.38W
08/07/2010                   DOUGLAS            MN   LAW ENFORCEMENT

            OCCURRED IN NORTHERN PORTION OF CITY.

0841 PM     HAIL             GARFIELD                45.94N 95.49W
08/07/2010  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

0846 PM     TSTM WND GST     CARLOS                  45.97N 95.29W
08/07/2010  E70.00 MPH       DOUGLAS            MN   LAW ENFORCEMENT

0900 PM     HAIL             CARLOS                  45.97N 95.29W
08/07/2010  M0.75 INCH       DOUGLAS            MN   CO-OP OBSERVER

            ESTIMATED WIND 45 MPH AND 1.18 PCPN FROM STORM.

0903 PM     HAIL             4 NW LASTRUP            46.08N 94.12W
08/07/2010  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0922 PM     HAIL             4 NNW PLEASANT LAKE     45.55N 94.32W
08/07/2010  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

1005 PM     TSTM WND GST     LASTRUP                 46.04N 94.06W
08/07/2010  M59.00 MPH       MORRISON           MN   MESONET

            OCCURRED AT MILE POST 140.

1023 PM     TSTM WND DMG     ST JOSEPH               45.57N 94.32W
08/07/2010                   STEARNS            MN   TRAINED SPOTTER

            15 INCH DIAMETER HEALTHY TREE PULLED OUT BY ROOTS. ALSO
            NOTED 3/4 INCH HAIL AS WELL.

1030 PM     TSTM WND DMG     MILACA                  45.76N 93.65W
08/07/2010                   MILLE LACS         MN   TRAINED SPOTTER

            PATIO AWNING BLOWN AWAY. PORT-A-POTTIES BLOWN OVER. TWO
            TO THREE INCH DIAMETER TREE LIMB TWENTY INCHES LONG
            SEVERED. PART OF NORTHERN PORTION OF CITY LOST POWER.

1140 PM     HAIL             ELK RIVER               45.33N 93.57W
08/07/2010  M0.88 INCH       SHERBURNE          MN   TRAINED SPOTTER

1140 PM     TORNADO          6 E LUCK                45.58N 92.34W
08/07/2010                   POLK               WI   NWS STORM SURVEY

            EXTENSIVE TREE DAMAGE THROUGH TORNADO PATH INCLUDING
            HUNDREDS OF TREES SNAPPED AND UPROOTED. STRONGEST DAMAGE
            INCLUDED A THREE FEET DIAMETER PINE TREE SNAPPED AND
            MULTIPLE TWO FEET DIAMETER TREES SNAPPED AND UPROOTED. IN
            ADDITION...STRUCTURAL DAMAGE INCLUDED SHINGLES BLOWN OFF
            A ROOF...WINDOWS IN HOUSES AND CARS BLOWN OUT...AND A
            WOODEN TRAILER FRAME LODGED IN A TREE.

1157 PM     TSTM WND DMG     1 NNW CUMBERLAND        45.55N 92.03W
08/07/2010                   BARRON             WI   NWS STORM SURVEY

            DOWNBURST CAUSED EXTENSIVE TREE DAMAGE ONE MILE NORTH
            NORTHWEST OF CUMBERLAND INCLUDED SEVERAL LARGE TREES
            UPROOTED. ROOF COMPLETELY RIPPED OFF LARGE OUT BUILDING

            APPROXIMATELY TWO AND ONE HALF MILES NORTH OF CUMBERLAND.

1157 PM     TORNADO          5 NE CUMBERLAND         45.59N 91.95W
08/07/2010                   BARRON             WI   NWS STORM SURVEY

            MOST SERIOUS STRUCTURAL DAMAGE INCLUDED A BARN AND GARAGE
            DEMOLISHED. EXTENSIVE TREE DAMAGE THROUGH TORNADO PATH
            INCLUDING HUNDREDS OF TREES SNAPPED AND UPROOTED.
            STRONGEST TREE DAMAGE INCLUDED A FOUR FEET DIAMETER TREE
            SNAPPED AND MULTIPLE ONE TO TWO FEET DIAMETER TREES
            SNAPPED AND UPROOTED.

&&

DEVINNY
Local storm report, Aug 10, 4:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
426 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FUNNEL CLOUD     GREEN ISLE              44.68N 94.01W
08/10/2010                   SIBLEY             MN   TRAINED SPOTTER

            SOUTHEAST CORNER OF LAKE WASHINGTON ON HWYS 25 AND 5.

&&

KME
Local storm report, Aug 10, 4:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     1 S HAMBURG             44.72N 93.96W
08/10/2010                   SIBLEY             MN   LAW ENFORCEMENT

            12 TO 18 INCH DIAMETER TREES DOWN AND POWER LINES DOWN.

&&

DEVINNY

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:33 AM CDTAreal Flood AdvisoryMPXFaribault, Freeborn, Martin3 hr
Aug 10, 9:38 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more3 hr
Aug 10, 1:16 PM CDTSpecial Weather StatementMPXBrown, Redwood44 min
Aug 10, 2:03 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Redwood, Renville42 min
Aug 10, 2:10 PM CDTSevere Thunderstorm WarningMPXMartin65 min
Aug 10, 3:06 PM CDTSpecial Weather StatementMPXFaribault54 min
Aug 10, 3:57 PM CDTSpecial Weather StatementMPXSherburne, Wright48 min
Aug 10, 4:13 PM CDTAreal Flood AdvisoryMPXAnoka, Benton, Carver, Chisago, Dakota, Hennepin and 9 more3 hr
Aug 10, 4:15 PM CDTSpecial Weather StatementMPXCarver45 min
Aug 10, 4:58 PM CDTSpecial Weather StatementMPXIsanti32 min
Aug 10, 5:34 PM CDTSpecial Weather StatementMPXMartin41 min
Aug 10, 6:03 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti42 min
Aug 10, 6:55 PM CDTSevere Thunderstorm WarningMPXChisago65 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.